Aa
A
A
A
Close
Thyroid Disorders Community
26k Members
Avatar universal

Hypo and excessive sweating

is it possible that when I was placed on .50 mg. of Synthroid in 2001 I didn't actually need the medication?  The reason for my question is that I felt great a the time, was thin and only took Hormone replacement medication. After only a few months, I started having problems with depression, anxiety, panic attacks, which resulted in a full blown melt down.  Since that time I have had joint pain and joint stiffness.  In Feb. of 2003 I was referred to a psychiatrist (who is now one of my doctors).  I have been to different specialists because of all my health issues.  Also, during this period of time, I started excessively sweating to the point of soaking my clothing and hair.  I can do nothing without excessive heat and sweating.  I've had cardiovascular testing, seen an endocrinologist, who in fact told me to stay on
.88 mg of Synthroid from now on!  He didn't bother to make me a return visit either.  Several times I seen a rheumatologist.  No one seems to be very interested in my extreme sweating and thyroid, except to take .88 mg of Synthroid.  Finally, I stopped all medication the first of this year, except my blood pressure medicine and Cymbalta. I found a new internal medicine physician that would take me.  After visiting with him, he ordered a boat load of blood tests, plus a 24 hour urine sample, and I had a sonogram of my thyroid.  I do not know what is wrong with me, but the excessive sweating and the starting of thyroid medicine has ruined my life up to this point.  I was a H.S. Counselor and had to retire early because of a major breakdown.  The Major Anxiety Disorder, panic attacks, depression, and agoraphobia is the result of an underlying medical problem, and I truly believe it was the result of an incompetent doctor that saw me only once, however, my family physician felt I still needed to take the Synthroid.  I've bounced around from .25 - 1.25 mg.  My hope and prayer is that this doctor can help me.  So the question again - was I placed on thyroid medication when I didn't need it?
5 Responses
1756321 tn?1547098925
Feeling great is not on the list of symptoms for a thyroid imbalance. I wish it was. :)

RxList - Synthroid...

"Synthroid FDA Prescribing Information: Side Effects
(Adverse Reactions)

Adverse reactions associated with levothyroxine therapy are primarily those of hyperthyroidism due to therapeutic overdosage (see PRECAUTIONS and OVERDOSAGE). They include the following:

General: fatigue, increased appetite, weight loss, heat intolerance, fever, excessive sweating;

Central nervous system: headache, hyperactivity, nervousness, anxiety, irritability, emotional lability, insomnia;

Musculoskeletal: tremors, muscle weakness;

Cardiovascular: palpitations, tachycardia, arrhythmias, increased pulse and blood pressure, heart failure, angina, myocardial infarction, cardiac arrest;

Respiratory: dyspnea;

Gastrointestinal: diarrhea, vomiting, abdominal cramps and elevations in liver function tests;

Dermatologic: hair loss, flushing;

Endocrine: decreased bone mineral density;

Reproductive: menstrual irregularities, impaired fertility.

Pseudotumor cerebri and slipped capital femoral epiphysis have been reported in children receiving levothyroxine therapy. Overtreatment may result in craniosynostosis in infants and premature closure of the epiphyses in children with resultant compromised adult height.

Seizures have been reported rarely with the institution of levothyroxine therapy.

Inadequate levothyroxine dosage will produce or fail to ameliorate the signs and symptoms of hypothyroidism.

Hypersensitivity reactions to inactive ingredients have occurred in patients treated with thyroid hormone products. These include urticaria, pruritus, skin rash, flushing, angioedema, various GI symptoms (abdominal pain, nausea, vomiting and diarrhea), fever, arthralgia, serum sickness and wheezing. Hypersensitivity to levothyroxine itself is not known to occur."
1 Comments
I had to stop my synthroid myself to see if it was causing the excessive sweating and it was.  The bad, excessive sweating stopped!!!  Was a happy woman.  6 months later DR tested and wanted me back on Synthroid, and I said only the lowest dose I will try.  Its only been 3 days on 25mg/1 a day and I'm sweating again!!!  I just can't understand how one low dose pill can be so damaging to me....
649848 tn?1534637300
COMMUNITY LEADER
What are your actual thyroid hormone levels?  Without seeing those, it's impossible for us to even hazard a guess, since many of the symptoms you listed are also those of hypothyroidism.

While it's possible to get those side effects from Synthroid, it's pretty rare, and to have been this long (since 2001) and not had a single one of those doctors recognize over medication, or allergic reaction, would be almost unheard of.

Have you ever been tested for Hashimoto's Thyroiditis?  
Avatar universal
yes you need to post your tsh free t3 and free t4 blood test results and ranges from blood test . your dr will give you a copy upon request. that will tell if you needed meds or not and if you are too much . and how often did you change meds, did you dr wait 6 weeks between dosage and blood testing. I have read it takes a year to get regulated for some people. I am still trying to .
But I will say sweating can be from imbalance of  hormones, thyroid meds, blood pressure, etc. Since hormones like estrogen play a roll in thyroid too, may need to get that dr to look at your thyroid with your other hormone dosages. You could have a imbalance of vitd3 shortage, b 12, which is common also. But post your blood test....I feel for you>
I had sweats like that going through menopause when I had a imbalance of progesterone and estrogen. I also had shortages of vitd3, b12, dhea , etc. but the hormones caused the sweats. I saw a bio identical dr for that and they also looked at my thyoid as well.
Avatar universal
Have you been checked for Fibromyalgia? I suffer from it and I have excessive sweating since I started to take Levothyroxine (Synthroid). Symptoms of Fibromyalgia are pain, fatigue, anxiety and lack of sleep. It is a vicious circle as one symptom influnces the others. If you sleep badly, then you start to feel more pain, which then causes anxiety, etc...

I was taking xanax for anxiety and it was pretty efficient, but had to stopo due to addiction.

It would be worth to see a specialist.
649848 tn?1534637300
COMMUNITY LEADER
Many symptoms of Fibromyalgia, such as pain, fatigue anxiety and lack of sleep are the same as those of hypothyroidism and will be alleviated or greatly reduced if you're on adequate amounts of thyroid hormones. I had them all when I was very hypo, but when my thyroid levels got where I needed them, my symptoms went away... Whenever my thyroid levels are off, the symptoms come back, but go away when thyroid med is properly adjusted again...

Have an Answer?
Top Thyroid Answerers
649848 tn?1534637300
FL
Avatar universal
MI
1756321 tn?1547098925
Queensland, Australia
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
We tapped the CDC for information on what you need to know about radiation exposure
Endocrinologist Mark Lupo, MD, answers 10 questions about thyroid disorders and how to treat them
Smoking substitute may not provide such a healthy swap, after all.
How to lower your heart attack risk.
Trying to lose weight? Grab a snack that works with your diet, not against it. Check out these delicious, slimming foods.
Trying to lose weight? Grab a snack that works with your diet, not against it. Check out these delicious, slimming foods.